| Model Number |
TG5411530 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Codes |
Paresis (1998); Foreign Body In Patient (2687); Speech Disorder (4415); Ischemia Stroke (4418)
| Date of Event |
06/14/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H3 other text : the device remains implanted in the patient.
Event or Problem Description
It was reported the coil (subject device) was delivered and deployed through a microcatheter into the 1.6mm x 1.7mm pericollosal aneurysm.After the microcatheter was removed from the aneurysm, the physician did a contrast run and discovered that the coil (subject device) had dislodged out of the aneurysm and had migrated to one of the patient¿s two a3 branches.The physician spent several hours trying to access the distal branch with the goal of retrieving the dislodged coil (subject device) but was unable to access the a3 branch so the coil (subject device) could not be removed.The patient woke up aphasic and weak on the right side.No additional information available.
Event or Problem Description
It was reported the coil (subject device) was delivered and deployed through a microcatheter into the 1.6mm x 1.7mm pericollosal aneurysm.After the microcatheter was removed from the aneurysm, the physician did a contrast run and discovered that the coil (subject device) had dislodged out of the aneurysm and had migrated to one of the patient¿s two a3 branches.The physician spent several hours trying to access the distal branch with the goal of retrieving the dislodged coil (subject device) but was unable to access the a3 branch so the coil (subject device) could not be removed.The patient woke up aphasic and weak on the right side.No additional information available.Update: received additional information on 29-jun-2023 stated that medical intervention was performed as the physician tried for approximately four hours to retrieve the subject coil but the physician was unable to access the vessel where the subject coil was lodged.The patient suffered an ischemic stroke which resulted in patient hospitalization.The patient was beginning to speak again and was regaining some movement.No addiotnal information available.
Additional Manufacturer Narrative
B2 outcomes attributed to ae - updated, b5 executive summary - updated, f10 / h6 clinical signs code grid - health effect - clinical code - updated, f10 / h6 health impact code grid - health effect - impact code - updated.
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to this complaint.
Event or Problem Description